Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 17, 2010, 3:16 AM EDT for 4 counties in Florida. It took effect at Oct 17, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2010, 3:16 AM EDT (07:16 UTC)
- In effect from
- Oct 17, 2010, 12:00 PM EDT
- Expired
- Oct 17, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS82 KMLB 170716 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 316 AM EDT SUN OCT 17 2010 FLZ044-144-172300- /O.UPG.KMLB.FW.A.0044.101017T1700Z-101017T2300Z/ /O.NEW.KMLB.FW.W.0052.101017T1600Z-101017T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 316 AM EDT SUN OCT 17 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... A VERY DRY AIRMASS WILL LIE ACROSS THE AREA AGAIN TODAY. LONG DURATIONS...5 TO 7 HOURS...OF CRITICAL RELATIVE HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 25 AND 30 PERCENT. LIGHT WINDS WILL BECOME NORTHEAST AND INCREASE TO AROUND 10 MPH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ045-046-053-172300- /O.NEW.KMLB.FW.W.0052.101017T1600Z-101017T2300Z/ ORANGE-SEMINOLE-OSCEOLA- 316 AM EDT SUN OCT 17 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... A VERY DRY AIRMASS WILL LIE ACROSS THE AREA AGAIN TODAY. LONG DURATIONS...5 TO 7 HOURS...OF CRITICAL RELATIVE HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 25 AND 30 PERCENT. LIGHT WINDS WILL BECOME NORTHEAST AND INCREASE TO AROUND 10 MPH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 9:05 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Oct 16, 9:05 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
905 PM EDT SAT OCT 16 2010
.DISCUSSION...
TROUGH IN THE 700-500MB LAYER WILL CROSS OVERHEAD AND BE SOUTH OF
THE AREA BY SUNRISE. SURFACE HIGH CENTERED OVER THE SOUTHEAST
CONTINUES TO MOVE INTO THE WESTERN ATLANTIC. LATEST IR SATELLITE
LOOP WAS SHOWING MARINE STRATOCU MOVING NE TO SW TOWARD THE COAST
AND JUST ABOUT TO COME ASHORE THE VOLUSIA AND BREVARD COAST AND
LATER THIS EVENING SEBASTIAN INLET SOUTH. THE EVENING MOSTLY CLEAR
SKIES WILL ALLOW FOR A RAPID DECOUPLING OF THE ATMOSPHERE WITH THE
WINDS BECOMING LIGHT/CALM BY MIDNIGHT. SUNDAY MORNING LOWS FOR THE
MOST PART SHOULD 2 TO 3 DEGREES WARMER THAN THIS MORNINGS LOWS.
EVENING UPDATE WILL LOWER WINDS OVER THE INTERIOR.
&&
.AVIATION...
VFR WITH LIGHT/CALM WINDS.
&&
.MARINE...
BUOYS RECORDING 1 TO 3 FOOT SEAS. NOAA BUOYS RECORDING NORTHWEST TO
NORTH WINDS 5 TO 10 KNOTS INSIDE 20 MILES AND NORTHEAST AROUND 10
KNOTS AT BUOY 010. WINDS REMAIN AROUND 10 KNOT OVERNIGHT AS HIGH
PRESSURE BUILDS INTO THE ATLANTIC.
&&
.FIRE WEATHER...
PREVIOUS DISCUSSION...DRY CONDITIONS SUNDAY WILL BE MODERATED BY
ONSHORE FLOW AT THE COASTAL ZONES. A WATCH HAS BEEN POSTED FOR LAKE
COUNTY SUNDAY DUE TO FAR INTERIOR LOCATION WITH THE LOWEST RH
DURATION CONCERNS.
MON-WED...ONSHORE FLOW SHOULD KEEP MIN RH VALUES AT 40 PERCENT OR
HIGHER FOR THE START OF THE WEEK...THOUGH A FEW LOCATIONS MAY DROP
BELOW FOR AN HOUR OR TWO...ESPECIALLY RIGHT AFTER THE MORNING
INVERSION BREAKS. THERE ARE LITTLE PROSPECTS FOR SHOWERS THROUGH THE
WEEK WITH THE EXCEPTION OF A FEW POSSIBLE SEA BREEZE GENERATED
SHOWERS IN THE SOUTH INTERIOR ON WED.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NORTHERN LAKE-SOUTHERN LAKE.
AM...NONE.
&&
WIMMERHazardous weather outlook, Oct 16, 4:09 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 409 AM EDT SAT OCT 16 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 409 AM EDT SAT OCT 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON OVER INTERIOR COUNTIES...COASTAL VOLUSIA AND NORTH BREVARD COUNTIES. FOR COASTAL COUNTIES...SOUTH BREVARD COUNTY SOUTHWARD AND MAINLY WEST OF I-95...ONE TO THREE HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.